advertisement
Question
Posted by: Nan | 2003/12/29

Morning-After pill

Hi.
I recently found that my very uneducated cousin, has been using the "morning-after" pill, after every time she had intercourse. She is now 19 years old, but surely this could not be good for her? She has had troubles with her mentruation, not regular etc, and then excessive bleeding... What are the dangers?? I've taken her to a doctor, and she is on the pill now... but I did not mention this to the doc, as I only found out now.. She must have used it about 20 odd times! please help!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Frequent use of the morning after pill would certainly disrupt the cycle. There should not, however, be any longterm effects. There are different types of morning after pill and the oestrogen containing ones have higher than usual doses of oestrogen. Frequent use of high dose oestrogen can cause problems like leg clots, but your cousin's age favours her and these problems are not likely to occur in her case. If she is now on the Pill, there should not be any residual effects from the morning after pill, apart from an irregular cycle.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement